Alert archive / Missouri / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 14, 2007, 3:25 AM CST for Atchison County, Doniphan County, Kansas; 12 counties in Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 3:25 AM CST (09:25 UTC)
- Expired
- Feb 14, 2007, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 140925 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 AM CST WED FEB 14 2007 KSZ025-102-MOZ001>006-011>015-020-141400- /O.NEW.KEAX.WC.Y.0002.070214T0925Z-070214T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH 325 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. NORTH WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES HOVERING NEAR ZERO DEGREES TO PRODUCE VERY COLD WIND CHILL READINGS EARLY THIS MORNING. WIND CHILL VALUES ACROSS THE ADVISORY AREA WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO FOR SEVERAL HOURS BEFORE GRADUALLY WARMING AFTER SUNRISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SAW
1 follow-up statement
000 WWUS43 KEAX 141350 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 750 AM CST WED FEB 14 2007 KSZ025-102-MOZ001>006-011>015-020-141500- /O.EXP.KEAX.WC.Y.0002.000000T0000Z-070214T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH 750 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. WIND CHILLS WILL IMPROVE OVER THE NEXT FEW HOURS...AS TEMPERATURES GRADUALLY WARM INTO THE TEENS. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 3:09 PM CST, 12 hours 16 minutes earlier.
Area forecast discussion, Feb 13, 3:09 PM CST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CST TUE FEB 13 2007 .DISCUSSION... SHORT TERM... UPPER SYSTEM THAT BROUGHT THE WINTER WEATHER OVERNIGHT HAS SINCE PUSHED EAST OF THE FA AND DRIER AIR IS SLOWLY FILTERING IN. EAX WSR 88-D STILL SHOWING SOME LIGHT RETURNS AND AREA OBS CONFIRMING SOME LIGHT FLURRIES CONTINUING TO FALL. SOME OF THESE REPORTS MAY ALSO BE SOME BLOWING SNOW THAT HAS NOT FIRMLY SETTLED. WILL LIKELY SEE MORE OF THIS LOOSE BLOWING SNOW THROUGH THE EVENING HOURS AS SFC GRADIENT WILL REMAIN FAIRLY TIGHT BETWEEN DEPARTING LOW ACROSS THE TENNESSEE VALLEY AND SFC RIDGE NOSING INTO THE NORTHERN AND CENTRAL PLAINS. THIS WILL CONTINUE THE CAA REGIME ACROSS THE CWA THROUGH THE OVERNIGHT HOURS AND THROUGH THE DAY TOMORROW. OVERNIGHT LOWS IN THE SINGLE DIGITS TO LOWER TEENS COUPLE WITH BRISK WINDS WILL YIELD WIND CHILL VALUES NEARING ADVISORY CRITERIA...ESPECIALLY ACROSS THE NORTHERN TIER OF COUNTIES. WILL HOLD OFF FOR NOW AS IT APPEARS MOST AREAS SHOULD REMAIN BELOW THE NECESSARY -15 DEGREE WIND CHILL VALUE. CLEARING LINE OF LOW CLOUD DECK ASSOCIATED WITH DEPARTING SYSTEM IS MAKING DECENT PROGRESS ACROSS EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON AND LOOKS TO PROGRESS INTO THE NORTHWEST CORNER OF THE STATE THIS EVENING AND ACROSS THE NORTHERN CWA OVERNIGHT. LATER SHIFT WILL HAVE TO KEEP AN EYE ON CLOUD DECK AS IT SLOWLY ERODES SOUTHWARD. IF CLOUDS CLEAR FASTER THAN ANTICIPATED...MAY SEE OVERNIGHT LOWS A COUPLE OF DEGREES COOLER...HOWEVER...STOUT MIXING SHOULD KEEP TEMPS FROM BOTTOMING OUT TOO FAR. NEXT SHORT WAVE WITHIN PROGRESSIVE NORTHERN STREAM FLOW TO AFFECT THE AREA BY TOMORROW NIGHT. INCREASED CLOUD COVER AS CONDENSATION PRESSURE DEFICIT PROGS SHOWING MID TO HIGH CLOUDS INCREASING AS UPPER WAVE APPROACHES. IN ADDITION...KEPT MENTION OF FLURRIES IN FOR THIS TIME PERIOD AS LACK OF SIGNIFICANT MOISTURE SHOULD PRECLUDE ANY MEASURABLE PRECIP. THIS NEXT WAVE WILL HELP DROP SFC HIGH INTO THE CENTRAL PLAINS BY THURSDAY AND WILL LIKELY SEE THE COLD TEMPS STICK AROUND UNTIL THE SFC RIDGE IS ALLOWED TO TRAVERSE THE AREA. DEROCHE LONG TERM... THE DAY 4-6 TIME FRAME WILL REMAIN CHARACTERIZED BY THE SAME EASTERN PACIFIC RIDGE/ATLANTIC TROUGH REGIME THAT HAS BEEN LOCKED IN PLACE FOR OVER A MONTH. STRONG NORTHWEST UPPER FLOW WILL CONTINUE TO DELIVER ARCTIC AIR THROUGH SUNDAY...ALONG WITH AT LEAST ONE EMBEDDED DISTURBANCE THAT WILL BRING A BRIEF BOUT OF LIGHT SNOWFALL FRIDAY/NIGHT SATURDAY. ONLY MODIFICATION WAS TO LOWER TEMPERATURES WITH THE PASSAGE OF THIS WAVE AS STRONGER CROSS-POLAR FLOW DELIVERS ANOTHER REINFORCEMENT OVER THE EXTENSIVE SNOW PACK. AFTER SUNDAY...THE AMPLIFIED UPPER RIDGE OVER THE EASTERN PACIFIC IS GENERALLY FORECAST TO MIGRATE INTO THE WESTERN US...AND RAPIDLY BREAK DOWN AS A COMPLEX SERIES OF EASTERN PACIFIC CYCLONES ERODE IT FROM THE NW AND SW. A BRIEF RETURN TO A QUASI-ZONAL PACIFIC FLOW REGIME AND MORE SEASONABLE WEATHER IS FORECAST FOR THE BEGINNING OF NEXT WEEK...WITH THE FORECAST LOOKING RATHER UNSETTLED BEYOND THAT. BOOKBINDER .PREV DISCUSSION... /ISSUED 1100 AM CST TUE FEB 13 2007/ QUICK UPDATE MADE TO THE FORECAST TO ACCOUNT FOR CURRENT TRENDS. APPEARS HEAVIER SNOW BAND IS MAKING ITS WAY INTO THE NORTH-CENTRAL AND NORTHEASTERN CWA LATE THIS MORNING IN ASSOCIATION WITH TRAVERSING VORT MAX. OTHERWISE...LIGHT SNOW OR FLURRIES ROUNDING THE BACKSIDE OF THE UPPER SYSTEM. KEPT WORDING OF FLURRIES INTO THE AFTERNOON AS UPSTREAM OBSERVATIONS SUPPORT LATEST POINT FORECAST SOUNDINGS WHICH INDICATE CONTINUING LOW LEVEL SATURATION. OTHERWISE...REMAINDER OF ANY ACCUMULATING SNOW SHOULD CONTINUE TO EXIT THE AREA FROM WEST TO EAST THIS AFTERNOON. DEROCHE PREV DISCUSSION... /ISSUED 500 AM CST TUE FEB 13 2007/ WATER VAPOR IMAGERY SHOWS THE STORM SYSTEM IS ON TRACK...WITH THE MAIN CIRCULATION MOVING ACROSS WESTERN ARKANSAS AND SOUTHWEST MISSOURI EARLY THIS MORNING. ISENTROPIC DOWNGLIDE STARTED DURING THE OVERNIGHT HOURS...SIGNIFICANTLY SHUTTING DOWN THE PRECIPITATION ACROSS NORTHERN MISSOURI. IN ADDITION...DRY AIR HAS WRAPPED INTO THE SYSTEM...ALSO LEADING TO THE DECREASE IN PRECIPITATION. THIS HAS LEAD TO THE DECREASE IN EXPECTED TOTAL SNOWFALL. CALLS AROUND THE AREA OF YIELDED IN REPORTS OF WIDESPREAD 3 TO 4 INCH AMOUNTS. FEEL ANOTHER 1 TO 2 INCHES IS POSSIBLE AS THE DEFORMATION ZONE MOVES ACROSS THE REGION. LESSER AMOUNTS ARE EXPECTED ACROSS WESTERN SECTIONS OF THE FORECAST AREA. EXPECT THE SNOW TO END ACROSS THE FORECAST AREA BY AROUND MIDDAY. HAVE HELD ON TO THE CURRENT HEADLINES WITH 6 INCHES POSSIBLE ACROSS NORTHERN MISSOURI AND 2 TO 4 INCHES EXPECTED SOUTH. COLD AIR ADVECTION CRANKS UP TODAY...SO THINK AREA HIGHS TEMPS WILL BE IN THE MORNING WITH STEADY OR FALLING TEMPERATURES IN THE AFTERNOON. STRONG ARCTIC HIGH PRESSURE WILL SPREAD OVER THE REGION TONIGHT...KEEPING TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY. MODELS SHOW A VORT MAX TRANSLATING THROUGH THE NORTHWEST FLOW...AFFECTING PARTS OF THE REGION BY WEDNESDAY NIGHT. FOR NOW HAVE GONE WITH A CHANCE OF FLURRIES WITH THE AMOUNT OF MOISTURE AND THE STRENGTH OF THE WAVE IN QUESTION. TEMPERATURES WARM TO NEAR NORMAL FOR FRIDAY...AHEAD OF THE NEXT STRONG SHORTWAVE MOVING INTO THE REGION. THAT WAVE MAY ALSO BRING THE NEXT CHANCE OF SNOW TO THE REGION FRIDAY NIGHT. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Feb 13, 12:57 PM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CST TUE FEB 13 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHERLY WINDS OF 10 TO 20 MPH TONIGHT COMBINED WITH OVERNIGHT LOW TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEEN WILL YIELD BLUSTERY CONDITIONS. WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 5 TO 10 DEGREES BELOW ZERO WITH AREAS ACROSS NORTHERN MISSOURI POSSIBLY REACHING 10 TO 15 DEGREES BELOW ZERO. ANYONE TRAVELING OUTDOORS SHOULD PLAN TO DRESS ACCORDINGLY FOR THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF LIGHT SNOW WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:39 PM CST | Wind Chill Advisory | EAX | Doniphan | 16 hr |
Nearby
Wind Chill Advisories in Missouri, 2007Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.